# SDR SPAA0000023

- Difficulty date: June 3, 2000
- Submitted: January 11, 2001
- Operation: Air carrier
- Aircraft: N705S
- Make and model: Boeing 737236
- Aircraft serial: 21800
- Aircraft time: 37,902 hours, 30,941 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Control Unit
- Part number: 65C370535
- Part serial: 912ACSA
- Condition: Malfunctioned
- Location: Rudder
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

ON DESCENT INTO IFP, AIRCRAFT HAD UNCONTROLLED, MILD DUTCH ROLLING (LATER DESCRIBED AS FISH-TAILING) WITH AUTO-PILOT DISENGAGED. EXTENSIVE TROUBLESHOOTING REVEALED AN ANOMALY WITH THE MAIN RUDDER PCU YAW DAMPER SERVO CONTROL AS INDICATED THROUGH THE YAW DAMPER COUPLER BITE FUNCTION (REF: B-737 MM 22-12-01, PAGE 12).  THE MAIN RUDDER PCU WAS REPLACED PER B-737 MM 27-21-91. SUBSEQUENT YAW DAMPER COUPLER BITE TESTS REVEALED NO FURTHER DISCREPANCY. THE AIRPLANE WAS TEST FLOWN AND RETURNED TO SERVICE.
